MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC CORPORATION CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 102953
Medical Device Problem Codes Mechanical Problem (1384); Noise, Audible (3273)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a: patient information was not provided.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported through medwatch report # mw5176465 that the assistant mechanical circulatory support (mcs) coordinator reported a new squeaking sound coming from the centrifugal pump (cp).They sent a short clip of the centrifugal pump with the high-pitched noise.They also sent a picture of the gallery view with the patient parameters shown.The clinical specialist called for the details.There were some changes in patient parameters, which suggested a circuit change out was needed.They changed the circuit to a centrimag pump.They almost discovered a clot in the circuit and sent a photo of it.The patient parameters on the centrimag screen seemed to have been normal for the time being.A biohazard kit was delivered.It was reported that the same patient developed a clot while on the previous circuit with rotoflow before switching to vitalflow.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported noise and suspected clot were unable to be confirmed through this evaluation as no images or product were submitted.A specific cause for the reported events could not be conclusively determined through this evaluation.No additional information was available, and the centrimag blood pump was not returned for evaluation.The lot number was not reported.The centrimag blood pump instructions for use (ifu) is currently available and lists venous thromboembolism and arterial non-cns (non-central nervous system) thromboembolism as adverse events that may be associated with the use of the centrimag blood pump.The ifu provides the following warnings and cautions: ifu warning #7: it is intended that systemic anticoagulation be utilized while this device is in use.Anticoagulation levels should be determined by the physician based on risks and benefits to the patient.Ifu warning #10: frequent patient and device monitoring is recommended.Ifu caution #8: ensure the pump is properly locked into the motor per the instructions for use supplied with the motor.Ifu caution #9: monitor carefully for any signs of occlusion throughout the circuit.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The section titled ¿pump setup and operation¿ provides instructions for how to mount the blood pump on the motor.The following instructions are provided: to mount the pump on the motor, remove the pump from the inner tray and insert the pump into the motor receptacle.Place the bottom of the pump into the motor receptacle with the outlet port positioned in the large groove.Match the grooves on the periphery of the pump with the fittings on the motor receptacle.Rotate the pump counterclockwise until the pump locks securely into place.Thread the retaining screw clockwise to secure in place.The pump must be fully seated into the receptacle to function properly.The section titled ¿emergency backup equipment¿ states that a backup sterile pump and supplies to prime must be available.The current revisions of the instructions for use (ifu) can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of a suspected clot was unable to be confirmed through this evaluation as no images or product were submitted.A specific cause for the reported events could not be conclusively determined through this evaluation.No additional information was available, and the centrimag blood pump was not returned for evaluation.The lot number was not reported.The centrimag blood pump instructions for use (ifu) (rev.C) is currently available and lists venous thromboembolism and arterial non-cns (non-central nervous system) thromboembolism as adverse events that may be associated with the use of the centrimag blood pump.The ifu provides the following warnings and cautions: ifu warning #7: it is intended that systemic anticoagulation be utilized while this device is in use.Anticoagulation levels should be determined by the physician based on risks and benefits to the patient.Ifu warning #10: frequent patient and device monitoring is recommended.Ifu caution #9: monitor carefully for any signs of occlusion throughout the circuit.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The section titled ¿emergency backup equipment¿ states that a backup sterile pump and supplies to prime must be available.The current revisions of the ifu can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23469205
Report Number2916596-2025-06964
Device Sequence Number8890974
Product Code QNR
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102953
Device Catalogue Number102953
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer11/17/2025
01/28/2026
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/09/2025
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown